Alert archive / Alabama / Wind Advisories in 2022

Wind Advisory 7, NWS Birmingham, AL

March 29, 202239 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Mar 29, 2022, 3:14 AM CDT for 39 counties in Alabama. It took effect at Mar 30, 2022, 9:00 AM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2022, 3:14 AM CDT (08:14 UTC)
In effect from
Mar 30, 2022, 9:00 AM CDT
Expired
Mar 31, 2022, 4:00 AM CDT
In force
19 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2022-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2022-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2311 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

287 
WWUS74 KBMX 290814
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
314 AM CDT Tue Mar 29 2022

ALZ011>015-017>050-292100-
/O.NEW.KBMX.WI.Y.0007.220330T1400Z-220331T0900Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
314 AM CDT Tue Mar 29 2022

...WIND ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 4 AM CDT
THURSDAY...

* WHAT...Sustained winds 15 to 25 mph, with gusts 40 to 50 mph 
  expected.

* WHERE...All of Central Alabama.

* WHEN...From 9 AM Wednesday to 4 AM CDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees
  and tree limbs could be blown down which could result in
  property damage and power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects. Prepare for possible
power outages.

&&

$$

40
6 follow-up statements
485 
WWUS74 KBMX 291925
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
225 PM CDT Tue Mar 29 2022

ALZ011>015-017>050-301300-
/O.CON.KBMX.WI.Y.0007.220330T1400Z-220331T0900Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
225 PM CDT Tue Mar 29 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO 4 AM
CDT THURSDAY...

* WHAT...Sustained winds 15 to 25 mph, and gusts 40 to 50 mph with
  locally higher expected.

* WHERE...All of Central Alabama.

* WHEN...From 9 AM Wednesday to 4 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Trees
  and tree limbs could be blown down which may result in property
  damage and power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
802 
WWUS74 KBMX 300854
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
354 AM CDT Wed Mar 30 2022

ALZ011>014-022-302100-
/O.NEW.KBMX.HW.W.0001.220330T2200Z-220331T0300Z/
/O.EXT.KBMX.WI.Y.0007.220330T1400Z-220330T2200Z/
Marion-Lamar-Fayette-Winston-Pickens-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, and Carrollton
354 AM CDT Wed Mar 30 2022

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING...

* WHAT...For the High Wind Warning, sustained winds 20 to 25 mph
  with gusts up to 55 mph expected. For the Wind Advisory,
  sustained winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Marion, Lamar, Fayette, Winston and Pickens Counties.

* WHEN...For the High Wind Warning, from 5 PM this afternoon to 
  10 PM CDT this evening. For the Wind Advisory, from 9 AM this 
  morning to 5 PM CDT this afternoon.

* IMPACTS...Strong wind gusts will blow down trees, possibly
  leading to widespread power outages. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ALZ015-017-023>026-030>035-039>042-302100-
/O.EXT.KBMX.WI.Y.0007.220330T1400Z-220331T0600Z/
Walker-Blount-Tuscaloosa-Jefferson-Shelby-St. Clair-Sumter-Greene-
Hale-Perry-Bibb-Chilton-Marengo-Dallas-Autauga-Lowndes-
Including the cities of Jasper, Oneonta, Tuscaloosa, Birmingham, 
Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, 
Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, 
Clanton, Demopolis, Linden, Selma, Prattville, Fort Deposit, 
and Hayneville
354 AM CDT Wed Mar 30 2022

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT
THURSDAY...

* WHAT...Sustained winds 15 to 25 mph, and gusts 40 to 50 mph 
  with locally higher expected.

* WHERE...All of Central Alabama.

* WHEN...From 9 AM this morning to 1 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees and tree limbs could be blown down which may result in 
  property damage and power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ALZ018>021-027>029-036>038-043>050-302100-
/O.CON.KBMX.WI.Y.0007.220330T1400Z-220331T0900Z/
Etowah-Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa-
Tallapoosa-Chambers-Elmore-Montgomery-Macon-Bullock-Lee-Russell-
Pike-Barbour-
Including the cities of Gadsden, Anniston, Centre, Heflin, 
Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City,
Dadeville, Valley, Lanett, Lafayette, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
354 AM CDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 AM
CDT THURSDAY...

* WHAT...Sustained winds 15 to 25 mph, and gusts 40 to 50 mph 
  with locally higher expected.

* WHERE...All of Central Alabama.

* WHEN...From 9 AM Wednesday to 4 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees and tree limbs could be blown down which may result in 
  property damage and power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

40/Sizemore
336 
WWUS74 KBMX 302026
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
326 PM CDT Wed Mar 30 2022

ALZ011>014-022-310300-
/O.CON.KBMX.HW.W.0001.220330T2200Z-220331T0300Z/
/O.CON.KBMX.WI.Y.0007.000000T0000Z-220330T2200Z/
Marion-Lamar-Fayette-Winston-Pickens-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, and Carrollton
326 PM CDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM CDT UNTIL 10 PM 
CDT THIS EVENING...

* WHAT...For the Wind Advisory, sustained winds 15 to 25 mph with
  gusts up to 45 mph expected. For the High Wind Warning, 
  sustained winds 20 to 25 mph with gusts up to 55 mph expected. 

* WHERE...Marion, Lamar, Fayette, Winston and Pickens Counties.

* WHEN...For the Wind Advisory, through 5 PM CDT this afternoon. 
  For the High Wind Warning, from 5 PM this afternoon to 10 PM CDT
  this evening. 

* IMPACTS...Strong wind gusts will blow down trees, possibly 
  leading to widespread power outages. Travel will be difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ALZ018>021-027>029-036>038-043>050-310600-
/O.CON.KBMX.WI.Y.0007.000000T0000Z-220331T0900Z/
Etowah-Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa-
Tallapoosa-Chambers-Elmore-Montgomery-Macon-Bullock-Lee-Russell-
Pike-Barbour-
Including the cities of Gadsden, Anniston, Centre, Heflin, 
Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City,
Dadeville, Valley, Lanett, Lafayette, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
326 PM CDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY...

* WHAT...Sustained winds 15 to 25 mph, and gusts 40 to 50 mph 
  with locally higher expected.

* WHERE...All of Central Alabama.

* WHEN...Through 4 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees and tree limbs could be blown down which may result in 
  property damage and power outages.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ALZ015-017-023>026-030>035-039>042-310600-
/O.CON.KBMX.WI.Y.0007.000000T0000Z-220331T0600Z/
Walker-Blount-Tuscaloosa-Jefferson-Shelby-St. Clair-Sumter-Greene-
Hale-Perry-Bibb-Chilton-Marengo-Dallas-Autauga-Lowndes-
Including the cities of Jasper, Oneonta, Tuscaloosa, Birmingham, 
Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, 
Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, 
Clanton, Demopolis, Linden, Selma, Prattville, Fort Deposit, 
and Hayneville
326 PM CDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...

* WHAT...Sustained winds 15 to 25 mph, and gusts 40 to 50 mph 
  with locally higher expected.

* WHERE...All of Central Alabama.

* WHEN...Through 1 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees and tree limbs could be blown down which may result in 
  property damage and power outages.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
109 
WWUS74 KBMX 302121
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
421 PM CDT Wed Mar 30 2022

ALZ011>014-022-310300-
/O.CAN.KBMX.WI.Y.0007.000000T0000Z-220330T2200Z/
/O.EXT.KBMX.HW.W.0001.220330T2121Z-220331T0300Z/
Marion-Lamar-Fayette-Winston-Pickens-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, and Carrollton
421 PM CDT Wed Mar 30 2022

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...WIND ADVISORY IS CANCELLED...

* WHAT...sustained winds 20 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...Pickens, Winston, Marion, Lamar and Fayette Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Wind gusts will blow down trees, possibly leading to 
  widespread power outages. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ALZ030-031-310400-
/O.UPG.KBMX.WI.Y.0007.000000T0000Z-220331T0600Z/
/O.EXB.KBMX.HW.W.0001.220330T2121Z-220331T0300Z/
Sumter-Greene-
Including the cities of Livingston and Eutaw
421 PM CDT Wed Mar 30 2022

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 60 mph.

* WHERE...Sumter and Greene Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees and tree limbs could be blown down which may result in 
  property damage and power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ALZ018>021-027>029-036>038-043>050-310400-
/O.CON.KBMX.WI.Y.0007.000000T0000Z-220331T0900Z/
Etowah-Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa-
Tallapoosa-Chambers-Elmore-Montgomery-Macon-Bullock-Lee-Russell-
Pike-Barbour-
Including the cities of Gadsden, Anniston, Centre, Heflin, 
Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City,
Dadeville, Valley, Lanett, Lafayette, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
421 PM CDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY...

* WHAT...Sustained winds 20 to 25 mph, and gusts 50 mph with 
  locally higher expected.

* WHERE...All of Central Alabama.

* WHEN...Through 4 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees and tree limbs could be blown down which may result in 
  property damage and power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ALZ015-017-023>026-032>035-039>042-310400-
/O.CON.KBMX.WI.Y.0007.000000T0000Z-220331T0600Z/
Walker-Blount-Tuscaloosa-Jefferson-Shelby-St. Clair-Hale-Perry-
Bibb-Chilton-Marengo-Dallas-Autauga-Lowndes-
Including the cities of Jasper, Oneonta, Tuscaloosa, Birmingham, 
Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, 
Greensboro, Moundville, Marion, Centreville, Clanton, Demopolis, 
Linden, Selma, Prattville, Fort Deposit, and Hayneville
421 PM CDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...

* WHAT...Sustained winds 20 to 25 mph, and gusts 50 mph with 
  locally higher expected.

* WHERE...All of Central Alabama.

* WHEN...Through 1 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees and tree limbs could be blown down which may result in 
  property damage and power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
425 
WWUS74 KBMX 310408
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1108 PM CDT Wed Mar 30 2022

ALZ015-017-023>026-032>035-039>042-310600-
/O.CON.KBMX.WI.Y.0007.000000T0000Z-220331T0600Z/
Walker-Blount-Tuscaloosa-Jefferson-Shelby-St. Clair-Hale-Perry-
Bibb-Chilton-Marengo-Dallas-Autauga-Lowndes-
Including the cities of Jasper, Oneonta, Tuscaloosa, Birmingham, 
Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, 
Greensboro, Moundville, Marion, Centreville, Clanton, Demopolis, 
Linden, Selma, Prattville, Fort Deposit, and Hayneville
1108 PM CDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...

* WHAT...Sustained winds 20 to 25 mph, and gusts 50 mph with 
  locally higher expected.

* WHERE...All of Central Alabama.

* WHEN...Through 1 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees and tree limbs could be blown down which may result in 
  property damage and power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ALZ018>021-027>029-036>038-043>050-310900-
/O.CON.KBMX.WI.Y.0007.000000T0000Z-220331T0900Z/
Etowah-Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa-
Tallapoosa-Chambers-Elmore-Montgomery-Macon-Bullock-Lee-Russell-
Pike-Barbour-
Including the cities of Gadsden, Anniston, Centre, Heflin, 
Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City,
Dadeville, Valley, Lanett, Lafayette, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
1108 PM CDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY...

* WHAT...Sustained winds 20 to 25 mph, and gusts 50 mph with 
  locally higher expected.

* WHERE...All of Central Alabama.

* WHEN...Through 4 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees and tree limbs could be blown down which may result in 
  property damage and power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
694 
WWUS74 KBMX 310644
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
144 AM CDT Thu Mar 31 2022

ALZ018>021-027>029-036>038-043>050-310900-
/O.CON.KBMX.WI.Y.0007.000000T0000Z-220331T0900Z/
Etowah-Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa-
Tallapoosa-Chambers-Elmore-Montgomery-Macon-Bullock-Lee-Russell-
Pike-Barbour-
Including the cities of Gadsden, Anniston, Centre, Heflin, 
Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City,
Dadeville, Valley, Lanett, Lafayette, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
144 AM CDT Thu Mar 31 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...

* WHAT...Sustained winds 20 to 25 mph, and gusts 50 mph with 
  locally higher expected.

* WHERE...Portions of eastern Alabama.

* WHEN...Through 4 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees and tree limbs could be blown down which may result in 
  property damage and power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 29, 12:30 AM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Mar 29, 12:30 AM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1230 AM CDT Tue Mar 29 2022

.UPDATE...
For 06Z Aviation.

&&

.SHORT TERM...
/Updated at 1239 PM CDT Mon Mar 28 2022/

Through Tomorrow.

An elongated region of high pressure is stationed over the Upper
Midwest extending southeast into the Deep South. Another area of
high pressure is focused over the Gulf of Mexico. These features
will contribute to a continuation of stable conditions and pleasant
temperatures. A mostly sunny afternoon will see highs in the upper
60s northeast to near 80F south with a weak northerly breeze.
Tranquil conditions expected tonight with increasing mid-level
clouds across northern portions of the area and lows in the lower
40s northeast to mid 50s southwest. The ridge will shift eastward
overnight and a thermodynamic transition will begin to occur as
surface winds become southeasterly then southerly by tomorrow
morning. This will support temperatures warming into the upper 70s
to lower 80s tomorrow afternoon, but humidity will stay comfortably
low.

86

.LONG TERM...
/Updated at 0329 PM CDT Mon Mar 28 2022/

Severe weather forecast remains on track for Wednesday and no
changes made to the expect impacts or general timing. Expect to
see gradients winds increase well ahead of any storms during the
day. Gusts approaching 50mph, especially across the west, aren't
out of the question. Widespread 1-2 inches of rainfall is also
expected, which could lead to flash flooding in urban and poor
drainage areas.

Looking toward the weekend, there is better model agreement that
the frontal boundary will remain closer to the coast with a
limited amount of moisture return northward. Have trended rain
chances down for the weekend.

14

Previous long-term discussion:
/Updated at 0330 AM CDT Mon Mar 28 2022/

Wednesday.

A stout southern stream disturbance is forecast to move from the
Southern Plains toward the lower Mississippi Valley on Wednesday.
This shortwave will be a part of a more substantial/longwave trough
across the central CONUS. This disturbance will feature an abundance
of wind energy beginning with a ~100+ kt 500 mb jet streak and a
robust low-level jet. In fact, most operational guidance suggests
850 mb winds of 60-75 kts, and 925 mb winds of 40-55 kts. This
southerly LLJ will transport warm, moist air northward ahead of the
advancing/ongoing MCS moving east across the Deep South on
Wednesday. This convective system will approach areas to our west by
the afternoon with the shortwave trough becoming more negatively
tilted as it turns more northeast across the mid Mississippi Valley.
Nonetheless, an area of low to mid 60s dewpoints will move in from
the southwest, fostering MLCAPE ~500 J/kg or less given anticipated
mid-level lapse rates ~6 C/km and a mixed variety of cloud cover.
This relatively narrow warm sector will advance east into our area
in the late afternoon, just ahead of the incoming MCS/QLCS. Given
substantial wind energy with this system and forcing for ascent,
line-embedded bowing segments & supercells will pose a threat for
damaging straight-line winds and a few tornadoes, particularly where
line-normal 0-3 km shear vectors can occur. We could see straight-
line wind gusts above the "typical" 60 mph range, with gusts up to
70 mph possible, mainly in areas west of I-65. Forecast soundings
suggest we'll be hard-pressed to see any large/severe hail. The
severe threat will quickly progress east across Central Alabama
Wednesday night, generally decreasing in intensity with the loss of
instability and exiting dynamics to the north. However, all of
Central Alabama will be at some risk through this period.

As mentioned, an abundance of kinetic wind energy is expected, as
well as a tight pressure gradient ahead of the convective system.
Most guidance suggests a 10-14 mb pressure gradient from northwest
to southeast Central Alabama. With any meaningful surface heating/BL
mixing, non-thunderstorm wind gusts up to 45 mph will be possible
across the area Wednesday afternoon into Wednesday night. This could
be problematic considering saturated soils in the area. Sporadic
tree fall could lead to power outages or property damage if they
land in unwanted spots.

Rainfall associated with most intense showers/thunderstorms could be
quite heavy at times. However, this system will be somewhat
transient, hopefully limiting the overall flooding/flash flooding
potential. We generally expect 1-2" of rain, with locally higher
amounts. Any persistent heavy rain in vulnerable areas could an
issue (urban areas, low-lying, poor drainage) given already
saturated soil. It may be that heavier rainfall amounts favor our
southeast since the surface boundary lays over and becomes more
parallel to mean flow aloft late Wednesday night, slowing its
eastward progress a bit.

Thursday through Sunday.

By Thursday morning, PoPs continue to clear from west to east behind
the synoptic cold front. Drier tropospheric air will move into the
area with breezy westerly winds Thursday afternoon. Br Friday, flow
aloft is now more zonal and the remnant cold front is stalled
somewhere across the northern Gulf. A shortwave perturbation is
progged to move across the Central Plains toward the mid Mississippi
Valley Saturday morning. Though to our north, its influence in the
region will aid in forcing, as well as in pulling the front back to
the north. This will foster isentropic ascent across the Gulf Coast
Saturday. I've kept chance PoPs in for that period, and there could
be a few elevated thunderstorms in areas south. Guidance tonight
continues to vary with this system's trajectory, but has trended
down with MUCAPE. Either way, Sunday appears to be an improvement
over Saturday in terms of temperatures & PoPs.

40/Sizemore

&&

.AVIATION...
06Z TAF Discussion.

Advertising VFR TAFs for this period. This includes light
easterly (or variable) winds at most terminals tonight with no
cig or vis issues. The one exception will be our southern
terminals MGM & TOI. We're monitoring lower ceilings spreading
north from the Gulf Coast, as well as patchy fog development. I
have low confidence on flight impacts, so I've chosen only a
TEMPO at these two airfields. Otherwise, expected southerly winds
at 7-10 kts by tomorrow afternoon with scattered high clouds.

40/Sizemore

&&

.FIRE WEATHER...

Rain-free conditions will continue through Wednesday afternoon,
before a line of strong to severe storms moves through the area.
20 ft winds become southerly Tuesday afternoon at 5-10 mph. A
significant wind speed increase is expected through the morning
on Wednesday, with 20ft winds nearing 20mph by mid day. Minimum
RH values will also increase tomorrow as moisture returns to the
area. Expect minimum RH values in the 28-45 percent range tomorrow.
Thunderstorms will bring widespread soaking rains Wednesday
afternoon into Wednesday night. KBDI values remain low.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     78  58  83  56  69 /   0   0  10 100  10
Anniston    79  59  84  58  71 /   0   0  10 100  10
Birmingham  80  60  84  57  69 /   0   0  20 100  10
Tuscaloosa  81  61  85  56  70 /   0   0  40 100  10
Calera      81  61  85  59  70 /   0   0  20 100  10
Auburn      79  59  83  61  74 /   0   0   0  90  30
Montgomery  83  60  86  61  75 /   0   0  10 100  10
Troy        84  60  85  62  78 /   0   0  10 100  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Mar 28, 3:42 AM CDT, 23 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
342 AM CDT Mon Mar 28 2022

ALZ011>015-017>050-291145-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
342 AM CDT Mon Mar 28 2022

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

River flooding is ongoing along portions of the Tombigbee and Black
Warrior river basins. Please refer to river products for specific
information.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

River flooding is forecast to continue along portions of the
Tombigbee and Black Warrior rivers through at least Tuesday. Please
refer to river products for specific information.

Strong to severe thunderstorms are possible Wednesday afternoon into
Wednesday night. Primary threats include damaging wind gusts and
tornadoes.

In addition to severe weather, non-thunderstorm wind gusts up to 45
mph are possible Wednesday afternoon into Wednesday night. Locally
heavy rainfall will also be possible, which could lead to flash
flooding in low-lying or poor drainage areas.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
Wednesday and Wednesday night.

Nearby

Wind Advisories in Alabama, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.